Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 5, 2021, 7:05 PM MDT for Eddy County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 7:05 PM MDT (01:05 UTC)
- Expired
- Jun 5, 2021, 7:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4527 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WWUS84 KMAF 060105
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
805 PM CDT Sat Jun 5 2021
NMZ027-028-TXZ270-271-273-060145-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
805 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 845 PM CDT/745 PM MDT/...
At 805 PM CDT/705 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Lincoln National Forest, or 28 miles
north of Pine Springs, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Guadalupe Mountains National Park, McKittrick Canyon, Carlsbad
Caverns National Park, Lincoln National Forest and Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 10485 3241 10485 3245 10470 3195 10432
3191 10492 3192 10491 3192 10492 3200 10492
TIME...MOT...LOC 0105Z 333DEG 27KT 3230 10476
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:56 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 5, 6:56 PM MDT, 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 756 PM CDT Sat Jun 5 2021 .UPDATE... Expanded PoPs slightly across GDP Mtns. && .DISCUSSION... Radar shows SHRA/TSRA moving into the Queen area and we have slightly expanded PoPs s and e. Precip will be short-lived ending before midnight. && .PREV DISCUSSION... /issued 645 PM CDT Sat Jun 5 2021/ DISCUSSION... Please see the 00Z aviation discussion below. AVIATION... VFR will prevail through the forecast period. There is potential for gusty N-NE winds to impact CNM for a few hrs this evening due to outflow from TSRA/SHRA in the area. Elsewhere, S-SE winds will continue. PREV DISCUSSION... /issued 219 PM CDT Sat Jun 5 2021/ DISCUSSION... Pleasant temperatures will only last through today as highs will stay in the upper 80s to low 90s across the area. Thunderstorms are likely to form over the higher terrain but a lack of shear and instablilty will hamper severe weather. The dryline will advance eastward tomorrow promoting downsloping winds, out west, which will warm much of the area into the upper 90s and 100s in Rio Grande and Pecos River Valley. If the dryline pushes further east we could temps near 100 in the Permian Basin. An upper lvl low over the Red River, in north central Texas, will trudge northeastward over the Ozarks bringing upper lvl northwest flow over the Southern Plains by Sun. Upper lvl northwest flow increases precip chances over se NM and northern portions of the Permian Basin Sunday night into Monday morning. A MCS is likely to form as a shortwave makes its way across se NM and West Texas Mon morning, but majority of the precip will stay to the east of the area. The precip in our area will be high based in nature with a few showers and thunderstorms possible, after that the switch for rain is likely to turn off for a while. An upper lvl ridge will build in over the plains Tue bringing hot temperatures into the area. Temps at MAF could reach 100 by Tue being the first 100 degree day this year. Low temperatures will stay elevated this week as well, hoovering in the upper 60s to low 70s across the area. A strong upper lvl low will move into the Pacific NW causing the upper lvl ridge to tilt into a negative orientation by Thu/Fri. As a result of extended upper lvl ridging portions of the region will stay hot and dry throughout this week. Strong LLTR will support temperatures to stay in the upper 90s to low 100s Tue-Fri across the region with the Rio Grande hitting +110. Summer has officially made a return to West Texas and southeast New Mexico. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 91 67 93 / 10 0 10 0 Carlsbad 66 99 68 101 / 20 10 10 0 Dryden 68 99 72 101 / 10 0 10 0 Fort Stockton 67 100 71 102 / 10 0 10 0 Guadalupe Pass 65 94 67 92 / 20 10 0 0 Hobbs 62 94 66 97 / 10 10 20 0 Marfa 59 94 61 95 / 10 0 0 0 Midland Intl Airport 66 94 69 97 / 10 0 10 0 Odessa 66 94 69 98 / 10 0 10 0 Wink 66 100 69 103 / 10 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 5, 12:49 PM MDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 149 PM CDT Sat Jun 5 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 149 PM CDT Sat Jun 5 2021 /1249 PM MDT Sat Jun 5 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible mainly over the Davis and Guadalupe Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 5, 2:40 PM MDT, 4 hours 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 340 PM CDT Sat Jun 5 2021 TXZ277>279-052130- Central Brewster County TX-Davis Mountains Foothills TX- Davis Mountains TX- 340 PM CDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER... SOUTHEASTERN JEFF DAVIS AND EASTERN PRESIDIO COUNTIES UNTIL 430 PM CDT... At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near Alpine, moving southeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport and Paisano Pass. LAT...LON 3041 10396 3060 10359 3020 10338 3009 10374 TIME...MOT...LOC 2040Z 325DEG 7KT 3034 10370 87
Special weather statement, Jun 5, 4:23 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
523 PM CDT Sat Jun 5 2021
TXZ276>279-052315-
Central Brewster County TX-Marfa Plateau TX-
Davis Mountains Foothills TX-Davis Mountains TX-
523 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 615
PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Alpine, moving south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Alpine, Fort Davis, Camp Mitre Peak, Alpine-Casparis Municipal
Airport, Davis Mountains State Park, Paisano Pass, Elephant Mountain,
Indian Lodge, Elephant Mountain Wildlife Management Area and Fort
Davis National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 10404 3074 10370 3039 10348 2998 10337
2990 10384
TIME...MOT...LOC 2223Z 350DEG 11KT 3014 10374
24Special weather statement, Jun 5, 7:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
805 PM CDT Sat Jun 5 2021
NMZ027-028-TXZ270-271-273-060145-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
805 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 845 PM CDT/745 PM MDT/...
At 805 PM CDT/705 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Lincoln National Forest, or 28 miles
north of Pine Springs, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Guadalupe Mountains National Park, McKittrick Canyon, Carlsbad
Caverns National Park, Lincoln National Forest and Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 10485 3241 10485 3245 10470 3195 10432
3191 10492 3192 10491 3192 10492 3200 10492
TIME...MOT...LOC 0105Z 333DEG 27KT 3230 10476
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:00 PM MDT | Special Weather Statement | MAF | Culberson, Reeves | 45 min |
| Jun 5, 9:36 PM MDT | Special Weather Statement | MAF | Eddy | 39 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.